Unnerved by lower back and leg pain during chemo

After about day 4 in this chemo cycle, I noticed lower back and leg pain very similar to the pain I had from the bone mets before treatment. Of course much less intense, but I start freaking out inside whenever I feel any pain that remotely resembles bone met pain. My first thought is "OH SHIT! Is that from the chemo, or is that the cancer rearing its ugly head?" I think I had a little on the last cycle too, but it went away after the first week. I'm on day 8 now and it seems quite a bit less than a few days ago. I'm not really sure if it's bones, joints or muscles. It's still below the level of needing pain meds, but there all the same and quite unnerving at times. Does anyone else on chemo get this?

Last edited by

6 Replies

oldestnewest
  • Hey Greg, I've also had bone pain in the same sights I've had pain from mets. I figured it was the chemotherapy aggrevating that area. I find it reduces after a week or so.

  • I had pain during one cycle in what I thought was where I had bone mets along with leg pain. The next cycle nothing. I am not sure if there was any correlation between the mets, chemotherapy and the pain. But since it has gone away I am not concerned right now.

  • Greg all I can do is tell you what I do, because I do not know your situation. I live in Florida and I m taking an anti-cholesterol that mimics the type of pain you are having. I use generic Tylenol 650 mg 8 hour timed release tabs when needed for this pain. I also use Co-enzyme Q 10 because anti-cholesterol drugs lower your Q-10. I have chemotherapy every 3 months for 5 and 1/2 years (Eligard injections) and after each shot I have aches and pains for about 4 weeks, and so I use Tylenol XS 650 arthritic strength when needed. I am 72 and need all the help I can get. I tried stronger medication like Percocet and Oxycontin, but they made me goofy, and the Tylenol takes the edge off the pain just fine for now.

  • I had pain in my bones like that in different places from both chemo and nuelasta(til I stopped getting it). I found it totally unpredictable when and where I would have it, but my lower back was a common place. I hope you feel better.

  • May mean the Chemo is working--lets think positive.

    Nalakrats

  • I had a similar problem with pain in the hamstring tendons after I completed my chemo. Going for a walk made things worse but Advil lowered the pain by about 80% though Tylenol did nothing for me. It is slowly getting better but I haven't gone for my two-mile evening walk for about a month. I also have gained about four pounds. Life is like a three ring circus with me in all three rings; I've got to find some humor in that.

You may also like...